MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 430, CROCEOLMI, MONOPOLAR; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR (HANDLES, SHAFTS, JAWS INSERTS

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 430, CROCEOLMI, MONOPOLAR; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR (HANDLES, SHAFTS, JAWS INSERTS
Model Number WA69320L
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure, one jaws distal end broke when taking and clamping the tissue and a fragment fell into the patient's body cavity.However, no fragment remained inside the patient since it was reportedly retrieved.The intended procedure was successfully completed with a similar device and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was returned to the manufacturer for investigation.The investigation confirmed that one of the jaws at the distal end was broken off.Furthermore, the transmission wire guide which serves as an overload protection was found deformed and scratched.This is an indication of excessive and frequent use of the item.A prior damage of the item is possible.According to the product specification, the affected jaws insert is designed for 100 applications and reprocessing cycles which, considering the age and the signs of use of the device, have possibly been exceeded.Therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the jaws insert without showing any abnormalities.The case will be closed on olympus side with no further actions.However, the reported phenomenon will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
JAWS INSERT "HICURA", 5 X 430, CROCEOLMI, MONOPOLAR
Common Device Name
HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR (HANDLES, SHAFTS, JAWS INSERTS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key11997463
Report Number9610773-2021-00164
Device Sequence Number16418919
Product Code GEI
UDI-Device Identifier04042761079280
UDI-Public04042761079280
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69320L
Device Catalogue NumberWA69320L
Device Lot Number14XW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1